MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT315
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140); Halo (2227)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A consumer reported that following a cataract extraction with intraocular lens (iol) implant procedure, the patient experienced bad glare at night, also have halos surround any light at night which makes driving very difficult and have a hard time focusing on close objects and reading smaller print.Patient can see the edges of the lenses at all times, and they seem to flash and as per surgeon it was peripheral vision stretching, however nothing has improved.The surgeon told that eyes would need time to adjust since patient have very blurry vision after 4 feet.Additional information was provided stated that patient had a bad glare all the time and was very comparable to wearing an extremely dirty pair of glasses that are covered in finger prints.Patient see the sides of the lenses all the time and they seem to pulsate when patient try to look at an object.On (b)(6) 2022, consumer had the yag laser treatment and eyes didn¿t improve.Consumer not able to read the speedometer or print.No further information available.There are two medical device reports associated with this patient.This report is associated with the left eye.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14333920
Report Number1119421-2022-00972
Device Sequence Number12083389
Product Code POE
UDI-Device Identifier00380652421676
UDI-Public00380652421676
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/22/2025
Device Model NumberDFT315
Device Lot Number15124494
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/14/2022
Supplement Date Received by Manufacturer06/30/2022
Initial Report FDA Received Date05/09/2022
Supplement Report FDA Received Date07/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale